Asked by gferg0154810300 on June 23, 2015
IAW on June 23, 2015 at 3:53 pm
Well you may want to read http://www.vitamindcouncil.org/about-vitamin-d/vitamin-d-and-other-vitamins-and-minerals/. Amongst some other things talked about there is magnesium. Vitamin D needs a lot of magnesium to do its job. So unless you are supplementing with somewhere between 500-800mg of magnesium a day this may be the issue. But please do not discount the other things talked about there also.
Although I am not a doctor or scientist you may want to ignore the blood level at the moment and just decide if you feel better or your symptoms get better if you stay on the 10,000 iu a day.Answered by IAW on June 23, 2015 at 3:53 pm
gferg0154810300 on June 24, 2015 at 10:24 am
So you think that even though my levels are considered to be in the optimal range so fast you may think may body is not utilizing it correctly yet. The vitamin D I take has A and K in it. My multivitamin has 400mg of magnesium and I figured I made up that balance by eating spinach, swiss chard kale mixture and a sports drink with 8% magnesium just about every day. Going to 5,000iu per day was doctors orders as I was having terrible dizzy spells and headaches the last 2 weeks. Stated that high levels of vitamin D might contribute to those symptoms. Also eat a handful of raisins daily for boron.Answered by gferg0154810300 on June 24, 2015 at 10:24 am
gferg0154810300 on June 24, 2015 at 2:27 pm
Magnesium (from Magnesium Oxide) Its actually 300mg
Before taking the Vitamin D I did not experience the dizziness at all. I had a small headache, but it was nothing major at all and it wasnt consistent and only lasted for maybe 45 minutes to an hour maybe once a week. Now its every day.Answered by gferg0154810300 on June 24, 2015 at 2:27 pm
IAW on June 24, 2015 at 4:59 pm
At one point the below statement was made on the VDC website but it is no longer there.
“If one experiences any of the following due to supplementing with Vitamin D – or with sun exposure – a magnesium deficiency is most likely the reason why;”
• Irritability or anxiety
• Muscle cramps/twitching
Magnesium Oxide is the “least bio-available” form of magnesium. The following forms of magnesium are much better and in order are: sulfate, chloride, lactate, citrate. So probably most of the 300 is not or cannot be used.
I should also caution how much and what type of Vitamin A is in your Vitamin D supplement. Too much preformed Vitamin A such as retinol is not good take. Vitamin A in the form of Beta Carotene is ok.Answered by IAW on June 24, 2015 at 4:59 pm
gferg0154810300 on June 24, 2015 at 7:43 pm
Ok. So I’ll take a look into getting a different form of magnesium into my body and to see if that is a reason why I’m still suffering from some symptoms (chest pains though not as bad) and having new symptoms (headache/dizziness).Answered by gferg0154810300 on June 24, 2015 at 7:43 pm